Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 12, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Jan 26, 2014, 4:20 AM EST. It took effect at Jan 26, 2014, 7:00 PM EST. It was in force for 62 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 4:20 AM EST (09:20 UTC)
- In effect from
- Jan 26, 2014, 7:00 PM EST
- Expired
- Jan 29, 2014, 9:00 AM EST
- In force
- 62 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Jan 26, 12:07 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 26, 12:07 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1207 AM EST SUN JAN 26 2014
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 340 PM EST SAT JAN 25 2014
A DEPARTING CLIPPER SYSTEM HAS BROUGHT MUCH COLDER AIR TO UPPER
MICHIGAN TODAY WITH AFTERNOON TEMPERATURES AROUND 0 DEGREES AND
ABOUT 5-18 DEGREES COLDER THAN THIS TIME YESTERDAY AFTERNOON. THE
COLD TEMPERATURES ALOFT (RAP ANALYSIS OF 850MB TEMPS OF -27C) HAS
LED TO LAKE EFFECT SNOW SHOWERS OFF LAKE SUPERIOR WHERE IT IS ICE
FREE. MODIS IMAGE FROM THURSDAY/TODAY AND A BRIEF BREAK IN THE
CLOUDS OVER THE WESTERN LAKE AROUND MIDNIGHT LAST NIGHT SHOWS A
DECENT AMOUNT OF OPEN WATER ON WESTERN LAKE SUPERIOR...WITH THE ICE
MAINLY CONFINED SOUTH OF A LINE FROM THE APOSTLE ISLANDS TO THE TIP
OF THE KEWEENAW PENINSULA. EASTERN LAKE SUPERIOR GENERALLY OPEN
OTHER THAN SOME ICE NEAR THE SHORELINES. SINCE MOST MODELS ARE
SHOWING THE WESTERN LAKE BEING COMPLETELY ICED OVER...IT IS WREAKING
HAVOC ON THE LOW LEVEL WIND FIELDS AND LAKE EFFECT QPF OVER MUCH OF
THE CWA. OVER THE WEST...IT HAS COMPLETELY REMOVED LAKE EFFECT
PRECIPITATION WHICH ISN/T THE CASE BASED OFF WHAT OCCURRED LAST
NIGHT AND TODAY. THUS...NOT SURE ABOUT THE USABILITY OF MOST MODEL
DATA FOR LAKE EFFECT OVER THE NEXT SEVERAL DAYS. BACK TO THE CURRENT
CONDITIONS...HIGH PRESSURE RIDGE OF 1013MB OVER WESTERN MINNESOTA IS
NOSING EAST AND ALLOWING FOR WEAKENING WINDS OVER THE WESTERN HALF
OF THE CWA. THESE WEAKENING WINDS AND DRIER AIR AND LOWER INVERSION
HEIGHTS (3-4KFT ON 12Z KINL SOUNDING) HAS PRODUCED WEAKENING BANDS
ON VISIBLE SATELLITE AND IMPROVING VISIBILITIES OVER PORTIONS OF
WESTERN UPPER MICHIGAN ON WEBCAMS. OVER THE EAST...WINDS ARE STILL
GUSTING TO 20-35KTS AND WITH STRONGER MULTIBAND LES LOCATED FROM
MUNISING EASTWARD...SPOTTER/WEBCAMS INDICATE VISIBILITIES ARE STILL
POOR.
THE SURGE OF COLD AIR THAT MOVED INTO UPPER MICHIGAN TODAY WILL
QUICKLY SHIFT EAST TONIGHT AS THE UPPER TROUGH SHIFTS OUT OF THE
EASTERN GREAT LAKES. THIS WILL ALLOW FOR WEAK UPPER RIDGING AND WARM
AIR ADVECTION TO QUICKLY MOVE EAST ACROSS THE UPPER GREAT LAKES
TONIGHT AHEAD OF THE NEXT CLIPPER SYSTEM THAT WILL MOVE THROUGH THE
AREA TOMORROW. AT THE SURFACE...A HIGH PRESSURE RIDGE WILL QUICKLY
SLIDE EAST ACROSS UPPER MICHIGAN TONIGHT...WITH THE AXIS LOCATED
OVER FAR EASTERN UPPER MICHIGAN BY 12Z SUNDAY. FIRST FOR THE
LINGERING LAKE EFFECT. THE INFLUENCE OF THE HIGH SHOULD LEAD TO
STEADY DIMINISHMENT OF THE LAKE EFFECT THROUGH TONIGHT...WITH IT
BEING LAST TO WEAKEN OVER THE EAST. THIS STEADY DIMINISHMENT SHOULD
KEEP ADDITIONAL AMOUNTS ON THE LIGHT SIDE WITH THE MAIN CONCERN
BEING THE REDUCED VISIBILITIES FROM THE FINE FLAKES AND BLOWING
SNOW. THEREFORE...WITH THE WINDS STARTING TO COME DOWN OVER THE
WEST...WILL ALLOW THE LES ADVISORY TO EXPIRE AT 22Z AND HAVE THE
LES WARNING OVER THE EAST REMAIN UNTIL 6Z. WITH MODELS MISHANDLING
OF ICE OVER THE WESTERN LAKE...HAVE OPTED TO FOLLOW MORE CLIMATOLOGY
FOR THE LES THIS EVENING INTO OVERNIGHT HOURS AND WINDS BACK.
NOW FOR THE CLIPPER SYSTEM LATE TONIGHT INTO SUNDAY. THE INITIAL
WAVE MOVES THROUGH WISCONSIN TONIGHT AND MAIN INFLUENCE WILL BE A
FEW LIGHT SNOW SHOWERS NEAR THE WISCONSIN BORDER AND INCREASING HIGH
CLOUDS. THE STRONG/MAIN SHORTWAVE WILL THEN DIVE SOUTHEAST THROUGH
THE UPPER GREAT LAKES ON SUNDAY...TAKING A 998MB LOW FROM NORTHWEST
MINNESOTA AT 12Z SUNDAY TO NEAR THE MACKINAC STRAITS AT 00Z MONDAY.
THIS WILL SPREAD LIGHT SNOW ACROSS MUCH OF UPPER MICHIGAN DURING
THE DAY ON SUNDAY. ALTHOUGH 850MB TEMPS WILL BE AROUND -20C
SUNDAY...DON/T THINK THERE WILL MUCH OPPORTUNITY FOR LAKE
ENHANCEMENT FOR MOST LOCATIONS AS WINDS ARE OUT OF THE SOUTHWEST
AHEAD OF THE 850MB TROUGH. THE BEST OPPORTUNITIES FOR LAKE
ENHANCEMENT WILL BE OFF LAKE MICHIGAN DURING THE AFTERNOON WITH THE
INCREASING SOUTH-SOUTHWESTERLY FLOW AND THEN TOWARDS EVENING OVER
THE WEST AS WINDS TURN TO THE NORTHWEST. AT THIS POINT...IT LOOKS
LIKE THE FAVORABLE PERIOD OF LAKE ENHANCEMENT OVER THE EAST WILL BE
SHORT LIVED (3-6HRS) AND MAINLY AFFECT FAR SOUTHEST SCHOOLCRAFT AND
SOUTHERN LUCE COUNTIES. OVER THE REST OF THE AREA...MODELS ARE
CONSISTENT WITH QPF AMOUNTS OF 0.05-0.11IN AND HAVE FOLLOWED THAT
IDEA. WITH BUFKIT SOUNDINGS SHOWING THE CLOUD AND FORCING WELL
ABOVE THE DGZ (GENERALLY FROM -25 TO -30C) THINK THAT WE WILL
CONTINUE TO SEE THE FINER FLAKES AND LOWER SNOW RATIOS TOMORROW.
COBB OUTPUT FROM ALL OF THE MODELS HOVER AROUND 13-1 VALUES AND
THAT SEEMS REASONABLE. THEREFORE...SNOWFALL AMOUNTS END UP AROUND OR
JUST OVER AN INCH DURING THE DAY TOMORROW. WITH LIGHT
WINDS...THE MAIN IMPACT WILL BE THE REDUCED VISIBILITIES DUE TO THE
FINE FLAKES.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 428 PM EST SAT JAN 25 2014
MAIN FCST CONCERNS IN THE LONG TERM INVOLVE WIND CHILLS/LES/BLSN AND
NEED FOR HEADLINES THAT WL ACCOMPANY AN IMPENDING ARCTIC AIR
INVASION SUN NGT THRU TUE IN THE PERSISTENT NW FLOW ALF OVER THE
GREAT LKS BTWN A HI AMPLITUDE RDG OVER WRN NAMERICA AND DEEP TROF
CENTERED UNDER POLAR VORTEX NEAR JAMES BAY. THIS INCOMING AIRMASS WL
BE AS COLD IF NOT COLDER THAN THE ONE WHICH IMPACTED THE AREA IN
EARLY JAN.
SUN NGT...IN THE WAKE OF CLIPPER SHRTWV/SFC LO RESPONSIBLE FOR THE
SUN POPS...A STRONG/SLOWLY BACKING N TO NW LLVL FLOW WL USHER THIS
NEXT BITTERLY COLD AIRMASS INTO GREAT LKS. H85 TEMPS ARE FCST TO
FALL AS LO AS -31C TO -34C OVER THE W BY 12Z MON...SIMILAR TO IF NOT
A FEW DEGREES LOWER THAN THE TEMPS THAT OCCURRED DURING THE COLD
OUTBREAK IN EARLY JAN. AS THE CYC NLY FLOW SHARPENS IN THE EVNG
UNDER LINGERING DEEP LYR QVECTOR CNVGC/DEEP MSTR...THERE WL LIKELY
BE A PERIOD OF MODERATE LK ENHANCED SN WITH LINGERING DYNAMIC
FORCING/DEEPER MSTR. BLSN WL ON THE INCRS THRU THE NGT AS H925 NNW
WINDS ARE FCST TO INCRS TO 30-35 KTS. THE HEAVIEST SN WL LIKELY
IMPACT THE SN BELTS E OF MQT...WHICH WL BE DOWNSTREAM OF MORE ICE
FREE WATER. IN FACT...SOME OF THE HIER RES MODELS SHOW A SFC LO PRES
DVLPG OVER THE OPEN WATERS OF SCENTRAL LK SUP ON SUN AFTN UNDER THE
DYNAMIC FORCING/STEEP LLVL LAPSE RATES BTWN THE WARMER WATER/
LOWERING H85 TEMPS AND COMING ONSHORE NEAR GRAND MARAIS ON SUN
EVNG...WITH EVEN STRONGER NNW H925 WINDS ON ITS WRN FLANK IMPACTING
ALGER COUNTY. WL CONTINUE BLIZZARD WATCH IN THIS AREA. ALTHOUGH
EXPANDING ICE COVER OVER WRN LK SUP WL LIMIT SN ACCUMS INTO THE W
ESPECIALLY LATER FOLLOWING THE DEPARTURE OF THE DYNAMICS/DEEPER MSTR
THAT WL FAVOR PURE LES...THE EXPECTED ABSENCE OF THE DGZ THAT WL
FAVOR SMALL FLAKES AND THE SN COVERED ICE JUST OFFSHORE WL RESULT IN
QUITE A BIT OF BLSN IN THAT AREA. WIND CHILLS ARE ALSO LIKELY TO
FALL TO ADVY AND EVEN WRNG THRESHOLDS LATER AT NGT WITH THE ARRIVAL
OF THE COLDER H85 TEMPS. PLAN TO ISSUE A WIND CHILL WATCH FOR MOST
OF THE CWA FOR THE TIME BEGINNING ON SUN NGT.
MON THRU TUE...UPR MI WL BE DOMINATED BY A STRONG/SLOWLY BACKING NW
TO W FLOW OF ARCTIC AIR...WITH H925 WINDS UP TO 30 AND EVEN 40 KTS
UNDER THE SHARP PRES GRADIENT BTWN DEEP LO PRES OVER NRN QUEBEC AND
ARCTIC HI PRES SINKING THRU THE NRN PLAINS TOWARD THE MID MS RIVER
VALLEY ON TUE. ALTHOUGH H85 TEMPS ARE FCST TO MODERATE SLOWLY FM THE
-31 TO -34C READINGS ON MON MRNG TOWARD -18C ON TUE...THE MORE
BACKED FLOW OFF MAINLY ICE COVERED WRN LK SUP WL RESULT IN LESS LAKE
MODERATION ON TUE. EXPECT WIND CHILLS WL REMAIN AT AT LEAST
WRNG/ADVY THRESHOLDS OVER THE ENTIRE CWA AS SFC TEMPS REMAIN BLO
ZERO... AND PERHAPS WELL BLO ZERO...OVER AT LEAST THE W HALF MUCH OF
THIS TIME. THERE WL BE NEAR CONTINUOUS LES IN THE FAVORED SN
BELTS...ESPECIALLY E OF MQT WITH MORE OPEN WATER UPSTREAM. USED
CLIMATOLOGY FOR POPS IN THE FAVORED SN BELTS. ICE GROWTH ON LK
SUP/SHRINKING AREA OF OPEN WATER MAY INCRS THE CHC FOR THE GROWTH OF
A MORE DOMINANT SN BAND INTO THE ERN CWA SIMILAR TO WHAT HAPPENED
THE LAST TIME THERE WAS EXTENSIVE ICE COVER IN FEB 2009. AS H85
TEMPS MODERATE ON TUE AND THE DGZ HGT REBOUNDS INTO THE MIXED
LYR...HEAVIER LES MAY RESUME E OF MUNISING IN THE PRESENCE OF SOME
LAND BREEZE CNVGC. THE COMBINATION OF GUSTY WINDS/SMALL FLAKES
ASSOCIATED WITH NEAR ABSENCE OF DGZ WITHIN VERY COLD AIRMASS/FALLING
AND BLSN WL REQUIRE ADDITIONAL WINTER WX HEADLINES AT EXPOSED
LOCATIONS NEAR LK SUP. THE LO WIND CHILLS WL BE THE MAIN WX CONCERN
OVER THE SCENTRAL. WL CONTINUE THE WIND CHILL WATCH FOR MOST OF THE
CWA THRU 18Z TUE...WHEN TEMPS WL MODERATE ENUF TO LIFT WIND CHILLS
ABV THE ADVY THRESHOLD.
TUE NGT/WED...AS THE CORE OF THE ARCTIC AIR LIFTS NEWD INTO NRN
QUEBEC...H85 TEMPS ARE FCST TO MODERATE TOWARD -10 TO -15C BY WED IN
THE WSW LLVL FLOW BTWN SFC HI PRES SINKING INTO THE SE CONUS AND
NEXT CLIPPER DISTURBANCE MOVING INTO ONTARIO. ALTHOUGH AIR TEMPS WL
NOT BE AS COLD ON TUE NGT AS THE PREVIOUS NGT WITH THE RETREAT OF
THE POLAR VORTEX...STEADY W WINDS WL STILL CAUSE WIND CHILLS TO BE
WITHIN ADVY THRESHOLDS OVER MOST OF THE CWA. LES SHOULD BE ON THE
WANE ON TUE NGT UNDER RISING H5 HGTS/LOWERING SUBSIDENCE INVRN. WITH
ARRIVAL OF DRIER AIR ON WED...EXPECT A MOSUNNY DAY WITH CONTINUED
MODERATION. BUT STEADY WIND UNDER THE SHARPENING PRES GRADIENT WL
STILL CAUSE SUB ZERO WIND CHILLS.
EXTENDED...NOT SURPRISINGLY...THERE IS STILL SOME DISAGREEMENT AMONG
THE MODELS ON THE TRACK/INTENSITY OF THE NEXT CLIPPER SHRTWV FCST TO
IMPACT INTO THE GREAT LKS WED NGT/THU. OF THE RECENT MODEL
RUNS...THE 00Z/12Z CNDN MODELS ARE DEEPEST AND FARTHER S WITH THE
TRACK OF THIS DISTURBANCE...WITH A GREATER IMPACT FOR UPR MI. GIVEN
THE UNCERTAINTY SO FAR OUT...WL RELY ON MODEL CONSENSUS FOR THIS
FCST PACKAGE EVEN THOUGH THE GREAT MAJORITY OF THE GFS ENSEMBLE
MEMBERS SUPPORT A MORE NRN TRACK THRU ONTARIO. BEST CHC FOR MORE
SGNFT SN MAY BE OVER THE ERN CWA WITH SW FLOW AHEAD OF SFC
LO/ATTENDANT COLD FNT BRINGING POTENTIAL LK ENHANCEMENT OFF LK MI.
SOME OF THE LONGER RANGE MODELS SHOW SW H925 WINDS AS HI AS 50 KTS
IMPACTING THE E HALF OF THE CWA. THESE STRONG WINDS WOULD CAUSE
QUITE A BIT OF BLSN. MORE COLD AIR WL FOLLOW LATER ON THU INTO FRI
IN THE WAKE OF THU MRNG COLD FROPA...BUT PRELIM FCSTS INDICATE THIS
SHOT OF COLD AIR WL BE RELATIVELY MODERATE. IN FACT...THE 00Z ECMWF
SHOWS H85 TEMPS RECOVERING TO -10C NEXT SAT WITH THE UPR FLOW
TENDING MORE W-E.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1207 AM EST SUN JAN 26 2014
AS A HIGH PRESSURE RIDGE QUICKLY MOVES ACROSS UPPER MICHIGAN TONIGHT
WITH WINDS BACKING SOUTHWEST...THE REMAINING LAKE CLOUDS AND LIGHT
SNOW WILL LIFT OUT OF THE AREA WITH VFR CONDITIONS PREVAILING BY
LATE TONIGHT AT CMX/SAW. THE NEXT CLIPPER SYSTEM WILL MOVE ACROSS
UPPER MICHIGAN ON SUNDAY. ALTHOUGH WINDS WILL BE LIGHT....EXPECT THE
FINE FLAKES TO AGAIN BE GOOD AT REDUCING VISIBILITIES AND HAVE
LOWERED VALUES TO IFR FROM WEST TO EAST THROUGH THE MORNING HOURS.
AFTER THE LIGHT SNOW DIMINISHES...EXPECT MVFR CONDITIONS TO PREVAIL
THROUGHT SUNDAY EVENING.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 428 PM EST SAT JAN 25 2014
LO PRES SPRAWLED FROM HUDSON BAY TO QUEBEC WILL LIFT SLOWLY NEWD
THRU MON. MEANWHILE...A WEAK HI PRES RIDGE WILL SHIFT OVER THE GREAT
LAKES REGION OVERNIGHT...DIMINISHING THE GALES AND HEAVY FREEZING
SPRAY AT LEAST TEMPORARILY. LO PRES OVER ALBERTA THIS EVENING WILL
DIVE INTO THE NORTHERN PLAINS TONIGHT...AND THEN CROSS NORTHERN
LOWER MI AS IT DEEPENS SUN EVENING. IN ITS WAKE...HI PRES OVER
SASKATCHEWAN WILL SINK TO THE SE CONUS BY WED. EXPECT NW GALES TO 35
TO 40 KTS AND HEAVY FREEZING SPRAY /WHERE OPEN WATER REMAINS/ FROM
SUN NIGHT THRU TUE UNDER THE SHARP PRES GRADIENT BETWEEN THIS HI AND
THE LO IN QUEBEC. THE GALES AND HEAVY FREEZING SPRAY WILL SUBSIDE ON
WED WITH THE ARRIVAL OF A WEAK HI PRES RIDGE/FLATTER PRES GRADIENT.
LO PRES WILL MOVE FROM MANITOBA TO JAMES BAY ON THU...DRAGGING A LO
PRES TROF ACROSS THE GREAT LAKES. MORE HEAVY FREEZING SPRAY MAY
DEVELOP ON WED NIGHT AND THU UNDER THE SHARPER PRES GRADIENT
ASSOCIATED WITH THIS TROF PASSAGE.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND CHILL WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
MIZ001>005-009>013-084.
WIND CHILL ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ EARLY THIS
MORNING FOR MIZ001>004-009-010-084.
LAKE EFFECT SNOW WARNING UNTIL 1 AM EST EARLY THIS MORNING FOR
MIZ006-007-085.
BLIZZARD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
MIZ006.
WIND CHILL ADVISORY UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR
MIZ005-011>014.
WIND CHILL WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR MIZ014.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST WEDNESDAY FOR
LSZ265>267.
GALE WARNING UNTIL 1 AM EST EARLY THIS MORNING FOR LSZ249>251-
266-267.
GALE WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT FOR
LSZ249-250-266.
GALE WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR LSZ245-
248-265.
GALE WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
LSZ241>244-263-264.
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST THIS MORNING FOR
LSZ249>251.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...SRF
LONG TERM...KC
AVIATION...JLB
MARINE...KCHazardous weather outlook, Jan 25, 4:43 PM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 443 PM EST SAT JAN 25 2014 MIZ001>007-009>014-084-085-261200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 443 PM EST SAT JAN 25 2014 /343 PM CST SAT JAN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECT DANGEROUSLY LOW WIND CHILLS. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. LAKE EFFECT SNOW AND BLOWING SNOW WILL AFFECT AREAS NEAR LAKE SUPERIOR TONIGHT...ESPECIALLY EAST OF MARQUETTE. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER EXTREMELY COLD AIR MASS WILL SURGE INTO UPPER MICHIGAN SUNDAY NIGHT AND MONDAY AND LINGER INTO TUESDAY. EXPECT DANGEROUSLY LOW WIND CHILLS. LAKE EFFECT SNOW WILL ALSO INCREASE AGAIN...ESPECIALLY EAST OF MARQUETTE...WHERE SIGNIFICANT BLOWING SNOW MAY OCCUR. SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON TWITTER. LSZ162-240>251-263>267-261200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 443 PM EST SAT JAN 25 2014 /343 PM CST SAT JAN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT NORTHWEST GALES AND HEAVY FREEZING SPRAY OVER MUCH OF THE EAST HALF OF LAKE SUPERIOR THROUGH THIS EVENING. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR FORECASTS FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALES ARE EXPECTED OVER MOST OF LAKE SUPERIOR SUNDAY NIGHT THROUGH TUESDAY. HEAVY FREEZING SPRAY WILL CONTINUE OVER MUCH OF THE ICE FREE WATERS OF CENTRAL AND EASTERN LAKE SUPERIOR SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-261200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 443 PM EST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST GALE FORCE WIND GUSTS ARE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:38 AM EST | Small Craft Advisory | MQT | 4 days | |
| Jan 26, 5:18 AM EST | Blizzard Warning | MQT | Alger | 31 hr |
| Jan 26, 5:18 AM EST | Lake Effect Snow Advisory | MQT | Alger, Gogebic, Houghton, Keweenaw, Luce, Ontonagon and 1 more | 55 hr |
| Jan 26, 5:18 AM EST | Wind Chill Warning | MQT | Baraga, Delta, Dickinson, Gogebic, Houghton, Iron and 5 more | 56 hr |
| Jan 26, 4:32 PM EST | Heavy Freezing Spray Warning | MQT | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.